Alert archive / Indiana / Flash Flood Warnings in 2025

Flash Flood Warning 17, NWS Indianapolis, IN

June 14, 2025Boone County, Indiana

NWS Indianapolis, IN issued this flash flood warning at Jun 14, 2025, 8:49 AM EDT for Boone County, Indiana. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2025, 8:49 AM EDT (12:49 UTC)
Expired
Jun 14, 2025, 2:00 PM EDT
In force
5 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
None

County Boone County, IN

The radar

The Indianapolis radar (KIND), 46 km from the middle of the area, began a volume at 12:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 0.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
539 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

637 
WGUS53 KIND 141249
FFWIND
INC011-141800-
/O.NEW.KIND.FF.W.0017.250614T1249Z-250614T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Indianapolis IN
849 AM EDT Sat Jun 14 2025

The National Weather Service in Indianapolis has issued a

* Flash Flood Warning for...
  Boone County in central Indiana...

* Until 200 PM EDT.

* At 849 AM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2.5 and 4.5 inches of 
  rain have fallen. The expected rainfall rate is 0.25 to 0.75 
  inches in 3 hours. Additional rainfall amounts of 1.5 to 2.5 
  inches are possible in the warned area. Flash flooding is ongoing 
  or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Lebanon, Thorntown and Ulen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4002 8625 4000 8670 4011 8669 4011 8666
      4018 8659 4018 8624

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.25-0.75 INCHES IN 3 HOURS

$$

AW
1 follow-up statement
893 
WGUS73 KIND 141554
FFSIND

Flash Flood Statement
National Weather Service Indianapolis IN
1154 AM EDT Sat Jun 14 2025

INC011-141800-
/O.CON.KIND.FF.W.0017.000000T0000Z-250614T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Boone IN-
1154 AM EDT Sat Jun 14 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS 
AFTERNOON FOR BOONE COUNTY...

At 1154 AM EDT, Doppler radar indicated thunderstorms producing 
heavy rain across the warned area. Between 3 and 5 inches of rain 
have fallen. Flooding impacts will continue, but no additional 
rainfall is expected. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Lebanon, Thorntown and Ulen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4002 8625 4000 8670 4011 8669 4011 8666
      4018 8659 4018 8624

FLASH FLOOD...RADAR INDICATED

$$

AW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 7:06 AM EDT, 1 hour 43 minutes earlier. Its key messages:

  • Numerous showers and thunderstorms through much of the weekend
  • Heavy downpours and localized flooding will be the primary threat through this evening
  • Cold air funnels may be possible today
  • Near daily risk for showers and isolated t-storms through much of next week...severe storm potential for Wednesday-Thursday
  • Warm and muggy conditions are expected through the upcoming week with partial relief to less humid conditions in the late week
Area forecast discussion, Jun 14, 7:06 AM EDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
706 AM EDT Sat Jun 14 2025

.KEY MESSAGES...

- Numerous showers and thunderstorms through much of the weekend

- Heavy downpours and localized flooding will be the primary threat
  through this evening

- Cold air funnels may be possible today

- Near daily risk for showers and isolated t-storms through much of
  next week...severe storm potential for Wednesday-Thursday

- Warm and muggy conditions are expected through the upcoming week
  with partial relief to less humid conditions in the late week

&&

.SHORT TERM (Today and tonight)...
Issued at 326 AM EDT Sat Jun 14 2025

Slow moving showers will continue for much of today, as a low slinks
through the Ohio Valley, before finally pushing off to the SE by
tonight. Overnight, showers were persistently draped across the
northern portion of the forecast area. CAMs are showing this will
continue into the morning hours, possibly letting up on the
intensity some after daybreak. PWats however will remain above
1.5" through much of the day, so even if coverage is less,
isolated heavy rain and localized flooding will remain possible.
Those in north- central Indiana should be especially cautious of
any flooding that may have formed overnight, and heed road closure
signs if they exist.

With the low nearby and very weak flow aloft, there is a heightened
risk for cold air funnels today. Lapse rates will be nearly moist
adiabatic with very low LCLs which combined with the weak near
surface convergence near the front will create nearly ideal
conditions. With numerous outdoor activities, will be issuing an SPS
to highlight the threat for cold air funnels.

The front associated with the low should then finally push SE around
midday to the afternoon hours, finally moving most of the
precipitation out of the forecast area tonight.

Despite the passage of a front and winds shifting from southerly to
more northerly by tonight, there will be very little effect on the
temperatures. Highs today will again range from the mid 70s to near
80 while lows tonight will be in the 60s.

&&

.LONG TERM (Sunday through Friday)...
Issued at 326 AM EDT Sat Jun 14 2025

Next week will continue the recent humid and seasonably warm pattern
as Indiana sits between a upper zonal pattern retracted north...and
subtropical surface high pressure slowly building over the
southeastern CONUS that will maintain muggy conditions via southerly
flow out of this air mass.  A more pronounced northern stream H500
short wave around the Thursday timeframe is expected to cross the
Great Lakes before a subsequent broad upper ridge builds northward
over the vast majority of the US and into the Midwest as the long
term period ends.

Sunday should be dry for most locations, although a few, mainly
afternoon showers/t-storms will be possible south and east of
Indianapolis.  Diurnally driven, yet mainly only widely scattered
convection is expected Monday into the mid-week.  Greater chances of
organized storms, or at least appreciable rainfall exist for late
Wednesday into Thursday when the tail of the passing northern wave
should focus anomalously high precipitable water values over 2.00
inches.  The potential for severe weather may hinge on whether
impressive instability can linger long enough to combine with shear
arriving from the northwestern Midwest.  Perhaps a brief window for
moderated humidity towards the end of the workweek before the muggy
pattern returns, and perhaps with higher temperatures as the upper
ridge builds into Indiana.

Afternoon maximums in the 80s will be the rule per H850 temperatures
in the 15-20 degrees Celsius range, yet higher humidity will boost
heat index values above 90F at times, especially for Tuesday and
Wednesday when moderate to robust southwesterly breezes will bring
dewpoints to near 75 degrees.  Overnight lows within the 65-70F
range is expected for most locations.

&&

.AVIATION (12Z TAF Issuance)...
Issued at 706 AM EDT Sat Jun 14 2025

Impacts:

- IFR/MVFR CIGs improving to at least MVFR today...and falling back
  to MVFR/IFR tonight at most terminals
- -SHRA at KLAF this morning...and all other terminals this PM
  with isolated TSRA possible...which may include MVFR visibility
- Wind shift from S to NE during the day today from north to south

Discussion:

Scattered showers and low clouds will persist across the area
throughout much of the forecast period as a weak boundary slowly
crosses the region from north to south. MVFR and IFR ceilings will
persist into midday to the afternoon before finally briefly
improving to low VFR at at least KHUF/KBMG. Winds sustained under
10KT will gradually shift to northeasterly as the boundary passes
today.

Chances for thunder will be greatest during the afternoon, with any
cells isolated to widely scattered.

&&

.IND WATCHES/WARNINGS/ADVISORIES...None.
&&

SHORT TERM...KF
LONG TERM...AGM
AVIATION...AGM
Hazardous weather outlook, Jun 14, 4:09 AM EDT, 4 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
409 AM EDT Sat Jun 14 2025

INZ021-028>031-035>049-051>057-060>065-067>072-150815-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
409 AM EDT Sat Jun 14 2025

This hazardous weather outlook is for central Indiana.

.DAY ONE...Today and Tonight.

Continued showers with isolated thunderstorms today. No severe
weather is expected but localized heavy rain and flooding are
threats.

Cold air funnels may be possible today as well although they are not
expected to reach the ground.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorm chances continue into next week. Lightning, heavy
rainfall, and localized flooding will be the primary threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through Tuesday. Spotters are
encourage to keep an eye on the forecast for chances of severe
weather mid week.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Special weather statement, Jun 14, 3:45 AM EDT, 5 hours 4 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
345 AM EDT Sat Jun 14 2025

INZ021-028>031-035>049-051>057-060>065-067>072-150000-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport,
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo,
Attica, Covington, Veedersburg, Crawfordsville, Lebanon,
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson,
Muncie, Winchester, Union City, Farmland, Parker City, Clinton,
Fairview Park, Rockville, Montezuma, Rosedale, Greencastle,
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield,
New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville,
Mooresville, Greenwood, Franklin, Shelbyville, Rushville,
Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield,
Jasonville, Worthington, Bloomington, Nashville, Columbus,
Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford,
Mitchell, Seymour, and North Vernon
345 AM EDT Sat Jun 14 2025

...COLD AIR FUNNELS POSSIBLE TODAY...

Generally funnel clouds develop and occur in conjunction with
conditions that produce severe thunderstorms.

Entirely different conditions are expected across Central Indiana
today. There is little potential for severe thunderstorms.

Research studies of funnel cloud occurrences indicate that a
different type of funnel cloud forms when weather conditions are
similar to those of today. these are called cold air funnels and
are not as violent as those associated with severe storms.

Cold air funnels are associated with thunderstorms or showers
that form in deep, cold core, large-scale low pressure systems.
These funnel clouds are smooth and narrow. The parent storm or
shower is not particularly tall or intense. These funnel clouds
normally protrude a few hundred feet downward from the parent
clouds, rotate or spin like a top, and last only a few minutes
before dissipating.

In rare cases when their circulations does reach the ground, cold
air funnels cause only minor damage. More reports of small funnel
clouds are possible over Central Indiana today. Warnings will be
issued if any of them touch the ground.
Local storm report, Jun 14, 6:33 AM EDT, 2 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
633 AM EDT Sat Jun 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 AM     Flood            Summitville             40.33N 85.65W
06/14/2025                   Madison            IN   Public

            Report from mPING: River/Creek overflowing;
            Cropland/Yard/Basement Flooding.

&&
Local storm report, Jun 14, 8:48 AM EDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
848 AM EDT Sat Jun 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     Flash Flood      3 WNW Indian Heights    40.43N 86.17W
06/14/2025                   Howard             IN   Public

            Flash flooding occurring at multiple points
            near Wildcat Creek on the southwest side of
            Kokomo.

&&

ELB

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 10:45 PM EDTAreal Flood AdvisoryINDClinton3 hr
Jun 13, 11:32 PM EDTAreal Flood AdvisoryINDMadison3 hr
Jun 13, 11:38 PM EDTSpecial Weather StatementINDMadison37 min
Jun 14, 12:15 AM EDTAreal Flood AdvisoryINDMadison3 hr
Jun 14, 1:05 AM EDTAreal Flood AdvisoryINDDelaware, Madison3 hr
Jun 14, 1:20 AM EDTAreal Flood AdvisoryINDHamilton, Tipton3 hr
Jun 14, 1:43 AM EDTAreal Flood AdvisoryINDParke, Vermillion3 hr
Jun 14, 4:13 AM EDTAreal Flood AdvisoryINDMadison, Tipton4 hr
Jun 14, 6:20 AM EDTAreal Flood AdvisoryINDFountain, Montgomery, Parke3 hr
Jun 14, 6:23 AM EDTAreal Flood AdvisoryINDBoone, Clinton3 hr
Jun 14, 6:31 AM EDTAreal Flood AdvisoryINDDelaware, Madison104 min
Jun 14, 7:17 AM EDTAreal Flood AdvisoryINDClinton, Howard, Tipton3 hr
Jun 14, 7:20 AM EDTAreal Flood AdvisoryINDFountain, Montgomery3 hr
Jun 14, 8:41 AM EDTFlash Flood WarningINDHoward, Tipton6 hr
Jun 14, 9:56 AM EDTAreal Flood AdvisoryINDHamilton, Madison, Tipton6 hr
Jun 14, 10:29 AM EDTRiver Flood WarningINDCarroll, Howard40 hr
Jun 14, 11:28 AM EDTRiver Flood WarningINDTippecanoe3 days
Jun 14, 11:28 AM EDTRiver Flood WarningINDParke, Vermillion, Vigo7 days
Jun 14, 1:00 PM EDTFlood WatchINDBartholomew, Brown, Clay, Decatur, Greene, Hancock and 12 more9 hr
Jun 14, 1:26 PM EDTAreal Flood WarningINDMarion3 hr
Jun 14, 1:27 PM EDTAreal Flood WarningINDClay, Owen, Putnam3 hr
Jun 14, 2:08 PM EDTAreal Flood WarningINDBoone3 hr
Jun 14, 2:23 PM EDTAreal Flood WarningINDHoward, Tipton6 hr
Jun 14, 2:35 PM EDTRiver Flood WarningINDHoward33 hr
Jun 14, 4:25 PM EDTAreal Flood WarningINDHamilton, Madison, Tipton10 hr
Jun 14, 6:01 PM EDTAreal Flood AdvisoryINDJackson, Jennings3 hr

Nearby

Flash Flood Warnings in Indiana, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.